Alert archive / Maryland / Heat Advisories in 2011

Heat Advisory 6, NWS Philadelphia/Mount Holly

July 28, 20114 states

NWS Philadelphia/Mount Holly issued this heat advisory at Jul 28, 2011, 3:53 PM EDT for 4 states. It took effect at Jul 29, 2011, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2011, 3:53 PM EDT (19:53 UTC)
In effect from
Jul 29, 2011, 12:00 PM EDT
Expired
Jul 29, 2011, 10:00 PM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Berks County, PA, Delaware County, PA, Philadelphia County, PA

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS71 KPHI 281953
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT THU JUL 28 2011


DEZ001-NJZ015-017>019-PAZ067>071-290830-
/O.UPG.KPHI.EH.A.0004.110729T1600Z-110731T0000Z/
/O.NEW.KPHI.HT.Y.0006.110729T1600Z-110730T0200Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
353 PM EDT THU JUL 28 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT FRIDAY. THE
EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...THE METRO INTERSTATE 95 CORRIDOR FROM TRENTON NEW JERSEY
  THROUGH PHILADELPHIA AND WILMINGTON DELAWARE. 

* HAZARDS...HEAT.

* HEAT INDEX VALUES...UP TO 102.

* TIMING...MOST PROBABLE TIME FOR HEAT INDEX 100 OR HIGHER IS 1 PM
  TO 6 PM.

* IMPACTS...CONSIDERATION SHOULD BE GIVEN TO SLOWING DOWN DURING
  AFTERNOON OUTDOOR ACTIVITIES. THERE IS A SMALL CHANCE THAT HEAT
  INDEX VALUES WILL REMAIN BELOW 100 DEGREES IF THUNDERSTORMS AND
  ASSOCIATED CONSIDERABLE CLOUD COVER OCCURS FOR SEVERAL HOURS
  EARLY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

DEZ002-003-MDZ008-012-015-019-020-290830-
/O.NEW.KPHI.HT.Y.0006.110729T1600Z-110730T0200Z/
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...ELKTON...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
353 PM EDT THU JUL 28 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT FRIDAY. 

* LOCATIONS...EASTERN MARYLAND SHORE AND MUCH OF THE SOUTHERN
  TWO THIRDS OF DELAWARE.

* HAZARDS...HEAT

* HEAT INDEX VALUES...UP TO 105.

* TIMING...MOST PROBABLE TIME FOR HEAT INDEX 100 OR HIGHER IS 1 PM
  TO 6 PM.

* IMPACTS...THIS HEAT EVENT WILL NOT BE AS BAD AS THAT OF JULY 22ND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$


DRAG
3 follow-up statements
747 
WWUS71 KPHI 290718
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 AM EDT FRI JUL 29 2011

PAZ060-292100-
/O.EXA.KPHI.HT.Y.0006.110729T1600Z-110730T0200Z/
BERKS-
INCLUDING THE CITY OF...READING
318 AM EDT FRI JUL 29 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING. 

* LOCATIONS...BERKS COUNTY PENNSYLVANIA

* HAZARDS...HEAT

* HEAT INDEX VALUES...UP TO 101 DEGREES

* TIMING...THIS AFTERNOON AND THIS EVENING. THE HIGHEST HEAT INDEX
  VALUES SHOULD OCCUR BETWEEN 100 PM AND 600 PM.

* IMPACTS...THIS HEAT EVENT WILL NOT BE AS BAD AS THAT OF JULY 
  22ND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

DEZ001>003-MDZ008-012-015-019-020-NJZ015-017>019-PAZ067>071-
292100-
/O.CON.KPHI.HT.Y.0006.110729T1600Z-110730T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...TRENTON...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
318 AM EDT FRI JUL 29 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING. 

* LOCATIONS...EASTERN MARYLAND SHORE AND MUCH OF THE SOUTHERN 
  TWO THIRDS OF DELAWARE. 

* HAZARDS...HEAT

* HEAT INDEX VALUES...UP TO 105.

* TIMING...MOST PROBABLE TIME FOR HEAT INDEX 100 OR HIGHER IS 1 
  PM TO 6 PM. 

* IMPACTS...THIS HEAT EVENT WILL NOT BE AS BAD AS THAT OF JULY 
  22ND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
118 
WWUS71 KPHI 291932
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT FRI JUL 29 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ015-017>019-PAZ060-067>071-
300200-
/O.CON.KPHI.HT.Y.0006.000000T0000Z-110730T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...TRENTON...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
READING...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...
PHILADELPHIA
332 PM EDT FRI JUL 29 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* LOCATIONS...EASTERN MARYLAND SHORE AND MUCH OF THE SOUTHERN 
  TWO THIRDS OF DELAWARE. 

* HAZARDS...HEAT

* HEAT INDEX VALUES...UP TO 104...WITH HIGHER VALUES ACROSS
  SOUTHERN DELAWARE AND THE MARYLAND EASTERN SHORE.

* TIMING...HIGHEST HEAT INDEX VALUES OF 100 OR HIGHER WILL OCCUR
  UP UNTIL 6 PM.

* IMPACTS...THIS HEAT EVENT WILL NOT BE AS BAD AS THAT OF JULY 
  22ND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
460 
WWUS71 KPHI 300157
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
957 PM EDT FRI JUL 29 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ015-017>019-PAZ060-067>071-
300300-
/O.EXP.KPHI.HT.Y.0006.000000T0000Z-110730T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...TRENTON...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
READING...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...
PHILADELPHIA
957 PM EDT FRI JUL 29 2011

...HEAT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING. 

$$

HAYES

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 28, 3:15 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 28, 3:15 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT THU JUL 28 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL DRIFT EAST TODAY...MOVING OFFSHORE
TONIGHT. A WARM FRONT WILL APPROACH FROM THE SOUTHWEST
TONIGHT...CROSSING THE REGION FRIDAY MORNING. HEAT AND HUMIDITY
WILL RETURN BEHIND THE WARM FRONT FRIDAY. A COLD FRONT WILL CROSS
THE REGION LATE FRIDAY NIGHT OR SATURDAY MORNING...LOWERING THE
HUMIDITY A BIT. HIGH PRESSURE WILL FOLLOW THE COLD FRONT FOR
SUNDAY AND THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS AN MCS CONTINUES TO SLOWLY APPROACH FROM THE WEST, WE HAVE
UPPED POPS AND UPDATED THE WEATHER TO BETTER REFLECT THE CURRENT
RADAR TRENDS.

DEBRIS CLOUDINESS CONTINUES TO STREAM EAST FROM THE GREAT LAKES
INTO OUR AREA. LOW CHANCE POPS FOR THUNDERSHOWERS ARE MAINTAINED
FOR PARTS OF THE AREA FOR THE LATE AFTERNOON AS THE LEADING EDGE
OF MORE DEFINED SHOWER ACTIVITY APPROACHES FROM CENTRAL
PENNSYLVANIA. ELSEWHERE, SLIGHT CHANCE POPS FOR RAIN SHOWERS WERE
ADDED, AS FORECAST SOUNDINGS FARTHER EAST REMAIN STABLE. AREAS
ACROSS SOUTHERN DELAWARE AND THE SOUTHERN EASTERN SHORE OF
MARYLAND MAY REMAIN MOSTLY DRY TODAY WITH POSSIBLY ONLY A PASSING
SPRINKLE OR TWO THIS AFTERNOON.

THE EXCESSIVE HEAT WATCH WILL REMAIN IN EFFECT FOR FRIDAY INTO
SATURDAY AS OF THIS UPDATE. THE DETAILS CONCERNING THIS DECISION ARE
CONTAINED IN THE SHORT TERM PORTION OF THE DISCUSSION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
ANY SHOWER OR THUNDERSTORM ACTIVITY SHOULD DRY UP FAIRLY QUICKLY
THIS EVENING. THE PROBLEM AFTER THIS BECOMES THE EFFECT OF ANY
MCS/MCV THAT AFFECTS THE REGION LATE TONIGHT AND FRIDAY MORNING.

THERE IS A MULTI MODEL SIGNAL THAT AN MCS OR MCV WILL DROP SOUTHEAST
FROM THE GREAT LAKES OR NORTHERN OHIO VALLEY AND AFFECT THE REGION
AFTER ABOUT 0400 UTC. THE 0000 UTC NAM IS THE MOST AGGRESSIVE WITH
THIS FEATURE (SHOWING A FAIRLY TIGHT MCV WITH THE SHOWER AND
THUNDERSTORM ACTIVITY). THE 0000 UTC GFS AND LATEST ECMWF ARE TAMER
IN THEIR SOLUTIONS...BUT DO SHOW THE POTENTIAL. THE BOTTOM LINE IS
THAT A LARGER PORTION OF THE FORECAST AREA WILL BE INCLUDED THE
CHANCE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE.

THE FEATURE LOOKS TO RIDE DOWN A WARM FRONT APPROACHING FROM THE
SOUTHWEST. IT WOULD APPEAR THAT MOST OF THE AREA TO BE AFFECTED BY
THE MCS WILL BE IN THE MORE STABLE PORTION OF THE AREA...SO AT THIS
POINT NO ENHANCED WORDING WILL BE INCLUDED IN THE FORECAST FOR
TONIGHT. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WERE PLACED
NEAR AND NORTH OF THE WARM FRONT...AND THIS MAY NEED TO BE MODIFIED
AS THE MCS DEVELOPS LATER TODAY.

WITH CLOUDS IN PLACE...AND THE WARM FRONT GETTING THROUGH THE
SOUTHERN HALF OF THE FORECAST AREA...LOWS WERE PRIMARILY BASED ON
THE SLIGHTLY WARMER GFS MOS NUMBERS.

THE FORECAST FOR FRIDAY WILL BE GREATLY IMPACTED BY THE PASSAGE OF
THE MCS AND SURFACE WARM FRONT. BASED ON THE TRACK OF THE MCS NORTH
OF THE WARM FRONT...A CHANCE OF SHOWERS AND THUNDERSTORMS WAS
RETAINED FOR THAT AREA. IT COULD TAKE MOST OF THE MORNING FOR THE
SHOWERS AND THUNDERSTORM ACTIVITY TO MOVE EAST OF THE AREA. AFTER
THAT...THE DEBRIS CLOUDINESS COULD TAKE INTO THE EARLY AFTERNOON TO
EXIT.

THIS MAY HAVE A PROFOUND EFFECT ON HIGH TEMPERATURES IN THE HIGHLY
URBANIZED AREAS FRIDAY AFTERNOON. EVEN TAKING THE SLIGHTLY HIGHER GFS
MOS NUMBERS AND THE FORECAST DEW POINTS...THE FORECAST APPARENT
TEMPERATURE BARELY REACHES 100 DEGREES. OF COURSE...IF CLEARING
OCCURS EARLIER...HIGHS TEMPERATURES FRIDAY COULD BE CLOSER TO 95
DEGREES IN THE URBAN CORRIDOR...SUPPORTED BY 850 MB TEMPERATURES
NEAR 19 CELSIUS.

SINCE THIS IS BARELY INTO EXCESSIVE HEAT WARNING CRITERIA...WILL
HOLD OFF ON THE TRANSITION FROM A WATCH TO A WARNING EARLY THIS
MORNING. RIGHT NOW...THE CONFIDENCE THAT THE CLEARING WILL OCCUR
EARLIER IS SIMPLY NOT THERE FOR A WARNING. GUIDANCE LATER THIS
MORNING WILL BE MONITORED FOR TRENDS...AND IT IS POSSIBLE A
TRANSITION TO A WARNING WILL OCCUR LATER TODAY.

IT WOULD APPEAR AS THOUGH THE WARM FRONT MAY ONLY GET THROUGH ABOUT
THE CENTRAL PORTION OF THE FORECAST AREA BEFORE STALLING FRIDAY
AFTERNOON AND EVENING (AS HAS HAPPENED A FEW TIMES THIS WARM
SEASON). BASED ON THIS...THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS BEEN PLACED CLOSER TO
THE EXPECTED POSITION OF THE FRONT. SOUTH OF THE FRONT...CLEARING
SHOULD OCCUR THE EARLY AFTERNOON... ALLOWING THIS AREA TO
DESTABILIZE. THIS SHOULD ALLOW WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS TO FORM.

AS IT TYPICALLY THE CASE...THE BEST SHEAR FRIDAY AFTERNOON SHOULD BE
ACROSS NORTHERN AREAS (WHERE THE WESTERLY SHEAR COULD APPROACH 40
KNOTS). IN THIS AREA...INSTABILITY COULD BE WEAK...ESPECIALLY IF THE
WARM FRONT AS A HARD TIME CLEARING THE AREA. MODIFIED SOUNDINGS
ACROSS THE NORTH SUGGEST THAT ENOUGH SHEAR AND INSTABILITY COULD BE
IN PLACE FOR ORGANIZED STRONG CONVECTION. IN THIS AREA...STRONG
WINDS WOULD BE THE PRIMARY THREAT.

FURTHER SOUTH...THE INSTABILITY SHOULD BE BETTER...BUT THE SHEAR MAY
NOT BE AS ROBUST. MODIFIED SOUNDINGS FOR THE SOUTHERN HALF OF THE
AREA ALSO SUGGEST ENOUGH SHEAR AND INSTABILITY FOR ORGANIZED
CONVECTION. LIKE NORTHERN AREAS...THE PRIMARY THREAT APPEARS TO BE
STRONG WINDS. THIS WILL BE ADDED TO THE HAZARDOUS WEATHER OUTLOOK
FOR THE ENTIRE FORECAST AREA FOR FRIDAY AND FRIDAY EVENING.

THE SHORT WAVE RESPONSIBLE FOR THE SHEAR FRIDAY AFTERNOON AND
EVENING LOOKS TO PUSH A COLD FRONT THROUGH THE REGION LATE FRIDAY
NIGHT AND SATURDAY MORNING...AS LOW PRESSURE DEVELOP OVER NORTHERN
NEW ENGLAND. THERE APPEARS TO BE ENOUGH LOW LEVEL PUSH (WITH A MULTI
MODEL SIGNAL SHOWING NORTHWEST WINDS NEAR 25 KNOTS AT 925 MB) TO GET
THE FRONT TO THE COAST SATURDAY.

BASED ON THE ABOVE...THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY NIGHT SHOULD BE DURING THE EVENING. AFTER THIS...THE COLUMN
STARTS TO STABILIZE...AND SHOWERS SHOULD SHRINK FROM SOUTHWEST TO
NORTHEAST. LOWS FRIDAY NIGHT WERE BASED ON A MOS BLEND...AS THE GFS
MOS MAY BE A BIT TOO WARM WITH THE TRANSITIONING AIRMASS.

DRIER AIR (IN THE FORM OF LOWER DEW POINTS) SHOULD ARRIVE BEHIND THE
COLD FRONT FOR SATURDAY. THE AIRMASS LOOKS TO GET DRIER...BUT NOT
COOLER. IN FACT...850 MB TEMPERATURES NEAR 19 CELSIUS SUGGEST HIGHS
COULD REACH THE LOWER TO POSSIBLY MID 90S FOR HIGH SATURDAY. THIS IS
CLOSE TO THE MOS BLEND AND IS ACCEPTED.

THE COMBINATION OF MOS HIGHS AND FORECAST DEW POINTS WOULD BE CREATE
APPARENT TEMPERATURE VALUES JUST SHORT OF THE WARNING CRITERIA.
BASED ON THIS...WILL HOLD ONTO THE EXCESSIVE HEAT WATCH FOR SATURDAY
AS WELL. RIGHT NOW...IT WOULD APPEAR AS THOUGH FRIDAY WOULD BE THE
BEST CHANCE FOR APPARENT TEMPERATURES TO EXCEED CRITERIA...WITH LESS
OF A CHANCE ON SATURDAY.

FINALLY...LOWERING MID LEVEL HEIGHT AND TEMPERATURES...AS WELL AS
MARGINAL INSTABILITY...WOULD MEAN WIDELY SCATTERED THUNDERSTORMS
ACROSS NORTHERN AREAS SATURDAY AFTERNOON. RIGHT NOW...WILL LEAVE
THIS OUT OF THE FORECAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ON SATURDAY NIGHT AND SUNDAY, AN EXTENSIVE MID AND UPPER LEVEL
RIDGE IS FORECAST TO CONTINUE BUILDING OVER THE CENTRAL PART OF
THE COUNTRY AS A MID LEVEL TROUGH DROPS OVER THE NORTHEASTERN
STATES. ON MONDAY, THE MID LEVEL TROUGH IS EXPECTED TO DRIFT TO
OUR EAST. ANOTHER MID LEVEL TROUGH IS ANTICIPATED TO MOVE ACROSS
SOUTH CENTRAL CANADA EARLY IN THE NEW WEEK AND IT SHOULD BEGIN TO
AFFECT PARTS OF THE GREAT LAKES AND THE NORTHEASTERN STATES DURING
THE MID WEEK PERIOD.

AT THE SURFACE, WEAK HIGH PRESSURE IS EXPECTED TO INFLUENCE OUR
REGION ON SUNDAY AND MONDAY. A WEAK FRONTAL BOUNDARY FROM THE
NORTHWEST MAY ARRIVE ON TUESDAY. A MORE SUBSTANTIAL COLD FRONT IS
FORECAST TO APPROACH FROM THE NORTHWEST ON WEDNESDAY.

IT WILL LIKELY REMAIN QUITE WARM DURING THE PERIOD FROM SATURDAY
NIGHT THROUGH WEDNESDAY. DAYTIME HIGHS SHOULD BE MAINLY IN THE
LOWER 90S, WITH READINGS IN THE 80S IN THE ELEVATED TERRAIN.
OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE UPPER 60S AND
LOWER 70S, A BIT COOLER IN THE HILLS AND A BIT WARMER IN HIGHLY
URBANIZED AREAS.

FOR SUNDAY, MONDAY AND TUESDAY, WE ARE NOT ANTICIPATING MUCH
PRECIPITATION IN OUR REGION. FOR WEDNESDAY, WE HAVE INCLUDED A
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY WITH THE APPROACHING COLD
FRONT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REMAINDER OF THIS AFTERNOON...VFR CIGS OCCASIONALLY LOWER TO 5000
FT. LIGHT SOUTHWEST WIND. MAINLY SPRINKLES OR LIGHT SHOWERS FROM
THIS MID LVL SHOWER BAND MOVING THRU NJ. NEXT BATCH OF SHOWERS IN
CENTRAL PA MOVING SEWD MAY HOLD TOGETHER AS THEY ATTEMPT TO CROSS
SE PA THIS EVE. CONF: ABV AVG ON VFR CONDS...BELOW AVG ON EVOLUTION
OF NEXT BAND OF SHOWERS APPROACHING FROM CENTRAL PA.

TONIGHT...VFR CIGS WITH POSSIBLE SCT SHOWERS. SLIGHT CHC OF A TSTM.
BEST ESTIMATE FOR ANY SHOWERS WOULD BE 02Z-08Z TIME. DID NOT BUY
INTO THE 12Z SPC WRF FOR CONVECTIVE DEVELOPMENT S CENTRAL PA/MD
AFTER 08Z. THIS MAY BE A FLAW IN THIS FCSTRS THINKING BUT APPARENT
LACK OF INITIATION IS THE CONCERN FOR EARLY FRI MORNING. DO THINK IT
WILL TEND TO CLEAR OUT LATE AND WITH LIGHT WIND...SET THE STAGE FOR
MVFR OR IFR FOG DEVELOPMENT TWD SUNRISE. LIGHT WIND. CONF: ABOVE
AVERAGE ON WIDESPREAD VSBY 2-5 MI AFTER 09Z. LOW PROBABILITY OF
STRATUS DEVELOPMENT DELAWARE VALLEY WESTWARD TOWARD 12Z.

FRIDAY...AFTER MORNING MVFR FOG/HAZE BURNS OFF...VFR SCT CLOUDS
DEVELOP MIDDAY THEN SCT STRONG TSTMS EXPECTED NEAR ROUTE 80 LATE
IN THE DAY /PA-NJ/. PLS SEE SWODY2 FOR DAY 2 SVR OUTLOOK WHICH MAY
EVENTUALLY NEED TO BE EXPANDED SOUTHWARD TO INCLUDE SE PA...CENTRAL
NJ FRIDAY EVE. SW GUSTS TO 15 KTS IN THE AFTN EXCEPT SOME OCEAN
INFLUENCE S WIND POSSIBLE AT KACY.

CONF: ABOVE AVG ON AFTERNOON STRONG CONVECTION AND ASSTD W-NW WIND
GUSTS AND BRIEF IFR CONDS. THIS PART OF THE 12Z/28 SPC WRF I THINK
IS REASONABLY MODELED. NONE OF THIS CONVECTION ON THE TAFS YET SINCE
ITS EXPECTED TO BE JUST OUTSIDE THE 18Z TAF WINDOW.

OUTLOOK...
FRIDAY NIGHT...MODEL DEPENDENT BUT SAGGING LINE OF STRONG CONVECTION
ASSOCIATED WITH A WSHIFT TO NW COULD REACH DOWN TO ABOUT KPHL-KACY
BEFORE DIMINISHING.  MVFR HAZE FOG MAY DEVELOP LATE.  LIGHT WIND.

SATURDAY...BECOMING VFR MOSTLY CLEAR BY FORENOON. NW GUSTS LESS
THAN 15 KTS IN THE AFTN. SEA BREEZE RISK MINIMAL AT KACY.

SATURDAY NIGHT...VFR. LIGHT WIND.

SUNDAY...MAINLY VFR. LIGHT WIND. CHANCE PATCHY MVFR FOG EARLY.

MONDAY...MAINLY VFR. TSTM POSSIBLE LATE. SW WIND G TO 15 KTS.
CHANCE MVFR FOG EARLY.

&&

.MARINE...
NO MARINE OR RIP CURRENT HEADLINES ANTICIPATED NEXT 5 DAYS USING
THE NEW 12Z/THURSDAY 28 JULY NCEP GUIDANCE.

RELATIVELY TRANQUIL MARINE WEATHER WILL CONTINUE INTO NEXT WEEK.
WINDS AND SEAS ARE FORECAST TO REMAIN BELOW ADVISORY CRITERIA
THROUGH TUESDAY.

FOG MAY DEVELOP ON THE ATLC WATERS FRI MORNING?

BRIEF STRONG WNW TSTM WIND GUSTS POSSIBLE LATE FRIDAY AFTN OR EVE NJ
COASTAL WATERS...ESPECIALLY NORTH OF BARNEGAT.

OCEAN BREEZE COMPONENT MOST AFTERNOONS.

&&

.CLIMATE...
JULY ALL TIME MONTHLY RECORD AVERAGE TEMPERATURES LIKELY AT KPHL
AND KACY AND A TOP 5 WARMEST JULY FOR A LARGE PORTION OF THE
FORECAST AREA.

HAVE ONLY CHECKED THE PRIMARY LONG TERM CLIMO SITES THIS MORNING.

THROUGH JULY 27, THESE ARE THE JULY 2011 MONTHLY AVERAGES TO DATE
AND THE ALL-TIME JULY RECORD MONTHS FOR THE PRIMARY 4 LONG TERM
CLIMO SITES IN OUR FORECAST AREA. ALL OF THESE WE BELIEVE ARE ALSO
THE ALL-TIME WARMEST MONTHS ON RECORD.

PHILADELPHIA...82.2F THRU 7/27...JULY AND ALL-TIME RECORD 82.1F
SET IN 1994. PROJECTING WITH 08Z/27 FCST 82.4! ALMOST A DEGREE
WARMER THAN LAST YEARS HOT JULY WHICH WAS #2 IN THE POR DATING
BACK TO 1874. THE PROJECTION IS ALMOST 5 DEGREES ABOVE NORMAL!

WILMINGTON...80.6F THRU 7/27...JULY AND ALL-TIME RECORD 81.2F SET
IN 1955. 08Z/27 FCST PROJECTS 80.7 OR 80.8 OR A SOLID LIKELIHOOD
FOR #2 WARMEST JULY AVG TEMP. POR DATING BACK TO AT LEAST 1894.

ATLANTIC CITY...81.0F THRU 7/27...JULY AND ALL-TIME RECORD 79.8F
IN 2010. 08Z/26 PROJECTION IS A MO AVG OF 81.0...OVER A DEG WARMER
THAN THE PREVIOUS WARMEST OF LAST SUMMER! PRETTY MUCH CAN TAKE IT
TO THE BANK A NEW RECORD FOR ACY. POR DATING BACK TO 1874.

ALLENTOWN...77.9F THRU 7/27...JULY AND ALL-TIME RECORD 79.0F SET
IN 1955. 08Z/26 PROJECT A MONTHLY AVG OF 78.0 WITH A #3 RANKING
FOR THE WARMEST JULY. ASIDE FROM THE WARMEST 79.O IN 1955
REFERENCED ABOVE... #2 WAS JULY 1949 WITH 78.3. THE CURRENT #3
WARMEST JULY IS THE 78.0 OF 1999 WITH 77.9 IN 1988 4TH WARMEST.
POR DATING BACK TO 1922.

MORE ON PHILADELPHIA BELOW...

JULY WILL MAKE IT 4 CONSECUTIVE MONTHS OF MONTHLY AVG TEMPS 3 DEGS
OR WARMER AND OUR KPHI FCST AREA HAS NOT HAD A BELOW NORMAL MONTHLY
AVG TEMPERATURE SINCE JANUARY!

PHL HAS A CHANCE FOR EQUALING AN ALL TIME MONTHLY RECORD FOR
NUMBER OF DAYS AOA 90F. AS OF THE 27TH WE HAD 18... THE RECORD IS
21 SET IN THE YEARS 1952 1988 AND 1995. TODAY-28TH AT PHL THE HIGH
SHOULD BE 88...SO PROBABLY NO CHANCE OF SETTING A NEW ALL TIME
MONTHLY RECORD FOR 90 OR HIGHER.

SO FAR THIS SEASON WE'VE HAD 26 DAYS AOA 90. THE ENTIRE SEASONAL
NORM IS 21. WE'RE BEHIND LAST YEARS SEASONAL TOTAL OF 55.

PHL AREA HAS HAD 5 HEAT WAVES SO FAR THIS YEAR AND WE'RE ABOUT TO
START ANOTHER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES/KLINE/MEOLA
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...DRAG
MARINE...DRAG
CLIMATE...314P
Hazardous weather outlook, Jul 28, 3:39 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 AM EDT THU JUL 28 2011

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-290745-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
339 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES FRIDAY AND SATURDAY.
IN ADDITION...A FEW STORMS COULD PRODUCE STRONG WINDS FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-290745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
339 AM EDT THU JUL 28 2011

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION...A FEW STORMS COULD PRODUCE STRONG WINDS FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-290745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STORMS COULD PRODUCE STRONG WINDS FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Heat Advisories in Maryland, 2011Heat Advisories in New Jersey, 2011Heat Advisories in Delaware, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.